Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jun 18, 2008, 4:51 AM CDT for 10 counties in Florida. It took effect at Jun 18, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2008, 4:51 AM CDT (09:51 UTC)
- In effect from
- Jun 18, 2008, 11:00 AM CDT
- Expired
- Jun 18, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 180951 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 551 AM EDT WED JUN 18 2008 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR THE INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND THE BIG BEND DUE TO A COMBINATION OF HIGH DISPERSION INDICES AND LONG DURATIONS OF LOW RELATIVE HUMIDITIES BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH EVENING FOR ALL COUNTIES OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND EXCEPT FRANKLIN...BAY AND GULF DUE TO CONTINUED HIGH DISPERSION INDICES AND POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...IN THE WAKE OF THIS MORNINGS FRONTAL PASSAGE...MUCH DRIER AIR WILL FILTER SOUTH AND INTO THE FORECAST AREA. THIS WILL KEEP THE SEA BREEZE PINNED CLOSER TO THE COAST ALLOWING FOR LONGER DURATIONS OF MIXING. THUS...EXPECT RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT FOR FIVE TO SEVEN HOURS OVER THE MAJORITY OF THE FLORIDA ZONES. IN ADDITION TO THIS...THE DISPERSIONS ARE FORECAST TO EXCEED 75 DURING THIS TIME. THEREFORE THE WATCH WAS UPGRADED TO A WARNING FOR TODAY...AND A FIRE WEATHER WATCH WAS ISSUED FOR THURSDAY AFTERNOON. FLZ007-009>011-013-016>019-026-190000- /O.UPG.KTAE.FW.A.0064.080618T1800Z-080619T0000Z/ /O.NEW.KTAE.FW.W.0076.080618T1600Z-080619T0000Z/ /O.NEW.KTAE.FW.A.0065.080619T1600Z-080620T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY- 551 AM EDT WED JUN 18 2008 /451 AM CDT WED JUN 18 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH THAT PREVIOUSLY COVERED THIS AREA IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED...IN EFFECT FROM THURSDAY AFTERNOON THROUGH EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ027-190000- /O.NEW.KTAE.FW.W.0076.080618T1600Z-080619T0000Z/ /O.NEW.KTAE.FW.A.0065.080619T1600Z-080620T0000Z/ WAKULLA- 551 AM EDT WED JUN 18 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED...IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ028-029-034-190000- /O.NEW.KTAE.FW.A.0065.080619T1600Z-080620T0000Z/ TAYLOR-LAFAYETTE-DIXIE- 551 AM EDT WED JUN 18 2008 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLOCK
1 follow-up statement
000 WWUS82 KTAE 181923 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EDT WED JUN 18 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY DRY AIR MASS WILL BE IN PLACE OVER THE REGION THROUGH THE NEXT FEW DAYS IN THE WAKE OF A LATE SEASON COLD FRONT. RH VALUES WILL PLUMMET THURSDAY AND FRIDAY AFTERNOON IN A WELL MIXED BOUNDARY LAYER. THIS SHOULD YIELD RED FLAG CONDITIONS FOR ALL OF THE FLORIDA COUNTIES EXCEPT FOR ALONG THE IMMEDIATE COASTS. THE ATMOSPHERE WILL GRADUALLY MOISTEN THIS WEEKEND. FLZ007-009>011-013-016>019-026-027-192000- /O.UPG.KTAE.FW.A.0065.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.W.0077.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ /O.CON.KTAE.FW.W.0076.000000T0000Z-080619T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA- 323 PM EDT WED JUN 18 2008 /223 PM CDT WED JUN 18 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... HUMIDITY LEVELS ARE EXPECTED TO DROP INTO THE MID 20S THURSDAY AFTERNOON AND REMAIN BELOW 35 PERCENT FOR 5 TO 7 HOURS. HUMIDITY LEVELS WILL DROP BELOW 35 PERCENT FOR 3 TO 5 HOURS FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ028-029-034-192000- /O.UPG.KTAE.FW.A.0065.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.W.0077.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ TAYLOR-LAFAYETTE-DIXIE- 323 PM EDT WED JUN 18 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... HUMIDITY LEVELS ARE EXPECTED TO DROP INTO THE LOWER 30S THURSDAY AFTERNOON AND REMAIN BELOW 35 PERCENT FOR 4 TO 5 HOURS...EXCEPT ALONG THE IMMEDIATE COAST. HUMIDITY LEVELS WILL DROP BELOW 35 PERCENT FOR 3 TO 5 HOURS FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ012-014-015-192000- /O.NEW.KTAE.FW.W.0077.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ BAY-GULF-FRANKLIN- 323 PM EDT WED JUN 18 2008 /223 PM CDT WED JUN 18 2008/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... HUMIDITY LEVELS ARE EXPECTED TO DROP INTO THE LOWER 30S THURSDAY AFTERNOON AND REMAIN BELOW 35 PERCENT FOR 4 TO 5 HOURS...EXCEPT ALONG THE IMMEDIATE COAST. HUMIDITY LEVELS WILL DROP BELOW 35 PERCENT FOR 3 TO 5 HOURS FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAMP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:40 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 18, 2:40 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT WED JUN 18 2008
.SYNOPSIS...
ACTIVE AND UNEXPECTED LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING
AS A FEW MERGING CELLS ALONG COASTAL FRONT BOUNDARY SPAWNED REPORTED
TORNADOES AND SEVERE STORM ALONG COASTAL BAY COUNTY AND THE ADJACENT
WATERS. AFTER 230 AM EDT...LAND ACTIVITY WEAKENED AND MOVED INTO THE
ADJACENT WATERS. AT 330 AM EDT...RADAR SHOWED SEVERAL SW-NE
ORIENTED LINES OF SHOWERS AND ISOLATED STORMS MOVING ESE ACROSS ALL
OF COASTAL WATERS.
AT UPPER LEVELS...
LOOKING AT THE BIG PIX...RUC H5 HEIGHT/VORTICITY AND WATER VAPOR
SATTELITE SHOW ALMOST NO CHANGE IN LARGE SCALE CONUS PATTERN LAST 24
HRS...AND THIS IS PROGGED TO CONTINUE TODAY. PATTERN HIGHLIGHTED BY
TROUGH INCHING ASHORE ACROSS THE PACIFIC NORTHWEST AND BRITISH
COLUMBIA...A STRONG SUBTROPICAL RIDGE OVER WRN CONUS...CENTERED OVER
ROCKIES...AND A COOL TROUGH OVER THE ERN STATES. LONGWAVE TROUGH
FROM SE CANADA SSW DOWN INTO THE EASTERN U.S. WITH A CLOSED UPPER
LOW SPINNING OVER SOUTHERN QUEBEC. IN BETWEEN...RIDGE AND ERN
TROUGH...NWLY FLOW DOMINATES AND WILL CONTINUE TO SERVE AS CONVEYOR
BELT FOR SERIES OF SHORTWAVES RIDING DOWN RIDGE AND ACCELERATING
INTO THE BASE OF THE SOUTHWEST PERIPHERY OF TROUGH OVER SE CONUS.
LITTLE CHANGE IN THIS PATTERN WILL OCCUR ON THURSDAY.
AT LOWER LEVELS...
AT 07Z...COLD FRONT WAS ALIGNED FROM DESTIN ENE TO ALONG N FL AND
ACROSS SE GA WITH THE PRE-FRONTAL TROUGH ACROSS NEARSHORE COASTAL
WATERS. THIS CONTINUED SWD MOVEMENT HAS FURTHER SUPPRESSED
SUBTROPICAL RIDGE WELL TO SOUTH OF CWA. FRONT/TROUGH WILL CONT
MOVING S AND STALL OVER NRN PENINSULA TODAY PUSHING STROONG STORMS
FURTHER AWAY FROM CWA. IN ITS WAKE... NOTICEABLY DRIER AIR FROM N-S.
THIS REFLECTED IN TIME-HEIGHT X-SECTIONS AND MODEL SOUNDINGS. I.E.
GFS SOUNDING WITH 1.80 IN PWAT AT 00Z WED DROPPING TO 0.89 IN PWAT
AT 00Z THU.
&&
.SHORT TERM (TODAY THROUGH FRIDAY...
TODAY...WITH SLOW DRIFTING FRONT...SOME PATCHY LIGHT FOG POSIBLE
ESPECIALLY EAST OF APALACH RIVER WHERE FRONTAL PASSAGE DELAYED. SOME
SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ALONG AND AHEAD OF
FRONT...MAINLY COASTAL BIG BEND COUNTIES AND ESPECIALLY THE COASTAL
WATERS IN MORNING. THIS NW FLOW PATTERN USUALLY YIELDS SHORTWAVES
DROPPING S WHICH COULD ENHANCE THUNDERSTORM DEVELOPMENT LATER THIS
AFTERNOON. HOWEVER WITH FRONT MOVING S...BEST CHANCES WILL BE SE BIG
BEND WHERE MOISTURE REMAINS RELATIVELY DEEPEST AND IS CLOSEST TO
DEPARTING MID/UPR TROUGH AXIS. BUT...EXPECT ANY STRONG STORMS SHOULD
BE WELL S OF CWA ALONG FRONT LATER TODAY.
FURTHER UPSTREAM...INCREASINGLY DRIER AIR FILTERING FROM N-S SO
POPS DECREASE...ESPECIALLY WITH DEEP LYR NWLY STEERING FLOW (TYPE 8
SEABREEZE) THAT SHOULD PIN AFTERNOON CONVECTION CLOSE TO COAST.
FORECAST SOUNDING FROM KABY TO KTLH SHOWING PW VALUES OF UNDER AN
INCH ACROSS THE NORTH TO ONLY AROUND AN INCH SOUTH BY THE AFTERNOON
HOURS. THE DRY NORTHWEST STEERING FLOW IN JUNE TRANSLATES TO A HOT
DAY. IN THE ABSENCE OF CLOUD COVER...EXPECT HIGH TEMPS RISING INTO
THE MIDDLE 90 FOR MUCH OF THE FORECAST AREA. BUT...AT LEAST LOWER
DEW POINTS WILL CONDITIONS SOMEWHAT TOLERABLE.
WEDNESDAY NIGHT INTO THURSDAY...HIGH PRESSURE BUILDS DOWN ERN
SEABOARD INTO LOCAL AREA WITH DEEP LYR DRY AIR DOMINATING. WNW
STEERING FLOW. PW VALUES ARE STILL ONLY AROUND AN INCH WITH SURFACE
DEWPOINTS DROPPING INTO THE LOWER AND MIDDLE 50S AWAY FROM THE COAST
IN THE AFTERNOON. THIS DRIER AIR ASSOCIATED WITH THIS HIGH WILL
ALLOW PREDAWN TEMPS TO FALL BELOW NORMAL WITH LOWER AND MIDDLE 60S
COMMON AWAY FROM THE IMMEDIATE COAST. LITTLE CHANGE IN MAX TEMPS. AT
BEST SLIGHT CHANCE POPS...MAINLY SE BIG BEND.
THURSDAY NIGHT INTO FRIDAY...SUBTROPICAL RIDGING BECOMES
RE-ESTABLISHED THURSDAY NIGHT ACROSS THE NORTHEAST GULF OF MEXICO
WITH STEERING FLOW BACKING TO WEST AND SURFACE FLOW COMING BACK
AROUND TO THE SOUTHWEST. THIS SHOULD BRING LOW TEMPS AND MOISTURE
LEVELS BACK UP TOWARD NORMAL LATE JUNE VALUES. PREDAWN MINS SHOULD
MOVE BACK UP TO UPPER 60S. LITTLE CHANGE IN MAX TEMPS. SLIGHT CHANCE
POPS EXPECTED.
.LONG TERM...WENT A BIT CRAZY THIS EVENING WITH SOME SURPRISE SEVERE
WX ACTIVITY IN THE PANHANDLE. LOST MY FIRST WRITEUP...SO AM REDOING
WITH AN ABBREVIATED WRITE UP. BASIC LONG WAVE PATTERN HAS NOT
CHANGED OVER THE PAST SEVERAL DAYS. RIDGE IN WESTERN STATES.
LONGWAVE TROF OVER EASTERN PACIFIC AND ANOTHER LONG WAVE EASTERN
U.S.. THE PATTERN IS FAIRLY STATIONARY DURING THE LONG TERM WITH
RIPPLES OF SHORTWAVE ENERGY FROM THE PACIFIC RUNNING OVER THE TOP OF
THE RIDGE AND DIVING INTO THE SOUTHEAST. SOME INTERACTION WITH A
STATIONARY FRONTAL BOUNDARY IN THE SOUTHEAST US OVER
ALABAMA...GEORGIA AND NORTHERN FLORIDA WITH THESE SHORTWAVES WILL
GENERATE PERIODS OF SHOWERS AND THUNDERSTORMS. BIGGEST EVENT WILL
BE FRIDAY AND SATURDAY AS A SIGNIFICANT UPPER LEVEL SHORTWAVE
GENERATES A SURFACE FRONTAL LOW IN SOUTH GEORGIA WHICH EVENTUALLY
BECOMES A FAIRLY LARGE HATTERAS LOW IN THE NORTHWEST ATLANTIC THAT
EVENTUALLY SETTLES OVER NOVA SCOTIA. EXPECT SOME GOOD RAIN AND
THUNDERSTORM ACTIVITY OVER THE SOUTHEAST ON FRIDAY AND SATURDAY AS
THE NEW SURFACE LOW DEVELOPS. THE EAST COAST LONG WAVE TROF LINGERS
A BIT ON MONDAY AND TUESDAY BUT THEN BOTH THE GFS AND ECWMF LIFT THE
TROF NORTHEAST INTO THE ATLANTIC BY 240 HOURS WITH A HOT RIDGING
PATTERN TAKING OVER MUCH OF THE U.S.
&&
.AVIATION...THE COLD FRONT GENERATED SOME EXCITEMENT IN THE
PANHANDLE AND THE PANAMA CITY AREA THIS EVENING WITH STRONG WINDS
HEAVY RAIN AND COPIOUS LIGHTNING. THE FRONT AND ASSOCIATED STRONG
THUNDERSTORMS HAVE NOW MOVED OFF SHORE AND ARE HEADED SOUTHEAST JUST
SOUTH OF THE COASTLINE BELOW APALACHICOLA INTO THE GULF OF MEXICO.
GENTLE NORTHERLY WINDS WILL REMAIN ON THE LIGHT SIDE THROUGH THE
OVERNIGHT HOURS. DRIER AIR WILL KEEP MOST AERODROMES WITH VFR
CONDITIONS THIS MORNING EXCEPTION OF KTLH AND KVLD. KTLH AND KVLD
WILL LIKELY DROP TO IFR LEVELS WITH THE ARRIVAL OF THE FRONTAL
BOUNDARY AROUND DAYBREAK. IN ANY CASE...DRIER AIR IN THE WAKE OF THE
FRONT SHOULD KEEP THE AFTERNOON SHOWER ACTIVITY ON THE LOWER END
OVER THE NEXT COUPLE OF DAYS.
&&
.MARINE...SURFACE TROUGH SETTLES SOUTH OVER THE FORECAST WATERS
EARLY TODAY AND THEN EXITS SOUTH THIS AFTERNOON WITH HIGH PRESSURE
BUILDING IN FROM THE NORTH TONIGHT AND EARLY THURSDAY. THIS HIGH
RAPIDLY WEAKENS WITH THE SUBTROPICAL SURFACE RIDGE BRIEFLY
REBUILDING INTO THE NORTHEAST GULF OF MEXICO THURSDAY NIGHT AND
FRIDAY. SO SOME CONVECTION WILL OCCUR ALONG AND AHEAD OF FRONT
ESPECIALLY THIS MORNING BUT DIMINISH FROM N-S THROUGH TONIGHT AS
BOUNDARY CONTINUES SWD JAUNT.
&&
.FIRE WEATHER...
DRIER AIR IS INVADING THE CWA BEHIND THE UPPER/SFC TROUGHS.
STRONGER NORTHERLY FLOW TODAY SHOULD KEEP THE SEABREEZE CLOSER TO
THE COAST AND ALLOW FOR LONGER DURATION OF MIXING. THUS EXPECT RH
BELOW 35 PERCENT FOR 4 TO 6 HOURS OVER INLAND FLORIDA ZONES WITH
HIGH DISPERSIONS. HAVE UPGRADED WATCH INTO WARNING AND ADDED
WAKULLA COUNTY. FOR THURSDAY...EVEN DRIER AIR SO EXPANDED THE
COVERAGE TO INCLUDE ALL BUT BAY..FRANKLIN AND GULF COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 94 61 94 65 / 10 0 0 05
PANAMA CITY 92 70 91 73 / 10 0 0 05
DOTHAN 92 63 92 67 / 0 0 0 0
ALBANY 93 61 93 67 / 0 0 10 05
VALDOSTA 92 61 94 65 / 10 0 10 05
CROSS CITY 92 66 93 66 / 30 05 10 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTERNOON THROUGH EVENING FOR THE
MOST OF INLAND PANHANDLE AND BIG BEND.
FIRE WEATHER WATCH THURSDAY AFTERNOON THROUGH EVENING FOR
ALL BUT FRANKLIN...GULF AND BAY COUNTIES.
GM...NONE.
&&
SHORT TERM/MARINE...BLOCK
AVIATION/FIRE WX/LONG TERM...LANIERHazardous weather outlook, Jun 18, 4:04 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 504 AM EDT WED JUN 18 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-190915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 504 AM EDT WED JUN 18 2008 /404 AM CDT WED JUN 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT THAT SPAWNED A FEW TORNADO AND SEVERE THUNDERSTORMS IN BAY COUNTY LAST NIGHT HAS MOVED INTO THE ADJACENT WATERS. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE THIS MORNING OVER THE WATERS OUT AHEAD OF THIS BOUNDARY. OTHERWISE...IN THE WAKE OF AN UPPER LEVEL TROUGH AND FRONT...DRIER NORTHWEST WINDS WILL FILTER ACROSS THE FORECAST AREA. WITH THE SEA BREEZE LARGELY CONFINED TO COASTAL SECTIONS...ANY STORMS WILL BE LIMITED IN COVERAGE AND INTENSITY. THE RELATIVE LACK OF CLOUDS WILL ALLOW INLAND AFTERNOON TEMPERATURES TO RISE TO THE MID UPPER 90S. THE NOTICEABLY DRIER AIRMASS..ESPECIALLY OVER INLAND AREAS...WILL FAVOR THE SPREAD OF WILDFIRES SHOULD ANY OCCUR.. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...THURSDAY AND FRIDAY WILL REMAIN ON THE DRY SIDE WITH SIMILAR WILDFIRE CONCERNS. RAIN CHANCES NOTICEABLY INCREASE ON SATURDAY AND THEN DECREASE EACH DAY...SUNDAY INTO THE EARLY WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jun 17, 11:22 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1222 AM EDT WED JUN 18 2008 FLZ012-180515- BAY- 1122 PM CDT TUE JUN 17 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY... * UNTIL 1215 AM CDT AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF UPPER GRAND LAGOON...OR 14 MILES WEST OF PANAMA CITY...MOVING SOUTHEAST AT 12 MPH. THIS STORM WILL MOVE OVER THE NEARSHORE WATERS. A WATERSPOUT IS POSSIBLE. WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
Local storm report, Jun 18, 2:59 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 AM EDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FUNNEL CLOUD PANAMA CITY BEACH 30.17N 85.79W
06/18/2008 GMZ750 FL LAW ENFORCEMENT
PUBLIC REPORTED SEEING FUNNEL CLOUD AT 225 SUMERWOOD
DRIVE.
1230 AM FUNNEL CLOUD PANAMA CITY BEACH 30.17N 85.79W
06/18/2008 BAY FL PUBLIC
PUBLIC SIGHTED FUNNEL CLOUD DISSIPATING NEAR CORNER OF
MANISS AND HIGHWAY 98 BY HIWAY 79. TIME OF SIGHTING IS
APPROXIMATE.
1230 AM TORNADO PANAMA CITY BEACH 30.17N 85.79W
06/18/2008 BAY FL LAW ENFORCEMENT
POSSIBLE TORNADO SIGHTED NEAR AQUA VISTA BETWEEN 1130PM
CDT AND MIDNIGHT CDT BY PCB POLICE. UMBRELLAS AND CHAIRS
STREWN ON BEACH.
0100 AM FUNNEL CLOUD PANAMA CITY BEACH 30.17N 85.79W
06/18/2008 BAY FL LAW ENFORCEMENT
PUBLIC REPORTED SIGHTINGS OF FUNNEL CLOUD AT SUMMERWIND
CONDO. TIME IS APPROXIMATE.
0100 AM FUNNEL CLOUD PANAMA CITY BEACH 30.17N 85.79W
06/18/2008 BAY FL LAW ENFORCEMENT
COUNTY SHERIFF REPORTED SIGHTING OF FUNNEL CLOUD NEAR
BACK BEACH ROAD EAST OF HIWAY 79 IN A WOODED AREA.
0108 AM HAIL CEDAR GROVE 30.17N 85.62W
06/18/2008 E0.88 INCH BAY FL TRAINED SPOTTER
SNAPPED LIMBS. LIMB DEBRIS IN STREET. POWER OUTAGE.
SEVERE LIGHTNING.
&&
LANIERLocal storm report, Jun 18, 3:05 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 AM TSTM WND DMG LYNN HAVEN 30.24N 85.65W
06/18/2008 BAY FL TRAINED SPOTTER
SPOTTER REPORTED 60 MPH ON HIS WIND SENSOR AT LYNN HAVEN.
&&
BLOCKThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:35 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 40 min |
| Jun 17, 11:41 PM CDT | Tornado Warning | TAE | Bay | 49 min |
| Jun 17, 11:46 PM CDT | Special Marine Warning | TAE | 59 min | |
| Jun 18, 12:22 AM CDT | Severe Thunderstorm Warning | TAE | Bay | 38 min |
| Jun 18, 12:35 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 40 min |
| Jun 18, 12:45 AM CDT | Special Marine Warning | TAE | 60 min | |
| Jun 18, 1:18 AM CDT | Special Marine Warning | TAE | 57 min | |
| Jun 18, 3:10 AM CDT | Special Marine Warning | TAE | 95 min | |
| Jun 18, 4:51 AM CDT | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 10 hr |
| Jun 18, 6:05 AM CDT | Special Marine Warning | TAE | 55 min | |
| Jun 18, 2:23 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Jun 18, 2:23 PM CDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 29 hr |
| Jun 18, 3:09 PM CDT | Special Marine Warning | TAE | 36 min |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.